Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 14, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Feb 28, 2011, 3:09 AM EST for 6 counties in Indiana. It was in force for 51 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2011, 3:09 AM EST (08:09 UTC)
- Expired
- Feb 28, 2011, 4:00 AM EST
- In force
- 51 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Crawford County, IN, Dubois County, IN, Harrison County, IN, Orange County, IN, Perry County, IN, Washington County, IN
The radar
The Louisville radar (KLVX), 83 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 3:19 AM EST | TORNADO | 5 Sw Jasper, IN | *** 1 INJ *** AN NWS STORM DAMAGE SURVEY CONFIRMED THAT AN EF-1 TORNADO TOUCHED DOWN ABOUT 5.5 MILES SOUTHWEST OF JASPER DAMAGING SEVERAL LARGE METAL BUILDINGS...A LARGE BARN...AND A RADIO TOWER. THE TORNADO TRAVELED SOUTH OF JASPER THEN INTENSIFIED TO EF-2 ST |
| Feb 28, 3:23 AM EST | TSTM WND GST 65 | Ireland, IN | |
| Feb 28, 3:27 AM EST | TSTM WND DMG | Celestine, IN | ROOF BLOWN OFF OF A HOUSE. |
| Feb 28, 3:27 AM EST | TSTM WND DMG | Jasper, IN | POWER OUTAGES IN JASPER. REPORTED BY WAVE AND WEHT. |
| Feb 28, 3:32 AM EST | TSTM WND DMG | 5 Ne Celestine, IN | 4-5 HOMES DAMAGED OR DESTROYED IN ELLSWORTH. SEVERAL INJURIES. |
| Feb 28, 3:46 AM EST | TSTM WND DMG | 2 N Valeene, IN | STRAIGHT LINE WIND DAMAGE AT 3 SEPARATE POINTS JUST NORTH OF VALEENE. ABOUT 2 MILES NORTHWEST OF VALEENE...AN OUTBUILDING WAS DESTROYED AND A LARGE CEDAR TREE WAS UPROOTED. THE CEDAR TREE BROKE AN ELECTRIC POLE AND PULLED WIRES DOWN TO THE GROUND. ABOUT 2.7 MI |
| Feb 28, 3:48 AM EST | TSTM WND GST 60 | English, IN | DIME SIZE HAIL ALSO REPORTED. |
| Feb 28, 3:50 AM EST | TSTM WND DMG | 2 S Marengo, IN | STATE ROAD 66 SOUTH OF MARENGO IS CLOSED DUE TO POWER LINES DOWN ON THE ROAD. |
| Feb 28, 3:54 AM EST | TSTM WND GST 65 | Curby, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 2:33 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.2 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
590
WUUS53 KLMK 280809
SVRLMK
INC025-037-061-117-123-175-280900-
/O.NEW.KLMK.SV.W.0014.110228T0809Z-110228T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
309 AM EST MON FEB 28 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
DUBOIS COUNTY IN SOUTH CENTRAL INDIANA...
NORTHWESTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHERN ORANGE COUNTY IN SOUTH CENTRAL INDIANA...
NORTHERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHWESTERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 400 AM EST/300 AM CST/
* AT 305 AM EST/205 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 14 MILES WEST OF
MILLERSPORT...MOVING EAST AT 60 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
PAOLI...
JASPER...
ENGLISH...
IRELAND AND MILLERSPORT...
MALTERSVILLE AND HAYSVILLE...
CELESTINE AND DUBOIS...
ELLSWORTH AND SCHNELLVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...DESTRUCTIVE HAIL...
AND CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3846 8708 3851 8707 3852 8700 3850 8695
3850 8689 3853 8685 3853 8670 3857 8669
3859 8625 3816 8628 3816 8632 3820 8638
3816 8639 3819 8680 3820 8681 3820 8708
TIME...MOT...LOC 0809Z 271DEG 54KT 3840 8722
WIND...HAIL 70MPH 0.88IN
$$
MP2 follow-up statements
711
WWUS53 KLMK 280850
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
350 AM EST MON FEB 28 2011
INC025-037-061-117-123-175-280900-
/O.CON.KLMK.SV.W.0014.000000T0000Z-110228T0900Z/
WASHINGTON IN-ORANGE IN-DUBOIS IN-CRAWFORD IN-HARRISON IN-PERRY IN-
350 AM EST MON FEB 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM
EST/300 AM CST/ FOR NORTHERN PERRY...NORTHWESTERN HARRISON...
CRAWFORD...EASTERN DUBOIS...SOUTHERN ORANGE AND SOUTHWESTERN
WASHINGTON COUNTIES...
AT 348 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR FARGO...MOVING EAST
AT 60 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
ENGLISH...
MARENGO AND HOGTOWN...
MILLTOWN AND HARDINSBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3851 8674 3859 8625 3816 8628 3816 8632
3820 8638 3816 8639 3821 8692
TIME...MOT...LOC 0850Z 271DEG 54KT 3839 8643
WIND...HAIL 70MPH 0.88IN
$$
MP516
WWUS53 KLMK 280905
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
405 AM EST MON FEB 28 2011
INC025-037-061-117-123-175-280913-
/O.EXP.KLMK.SV.W.0014.000000T0000Z-110228T0900Z/
WASHINGTON IN-ORANGE IN-DUBOIS IN-CRAWFORD IN-HARRISON IN-PERRY IN-
405 AM EST MON FEB 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PERRY...NORTHWESTERN
HARRISON...CRAWFORD...EASTERN DUBOIS...SOUTHERN ORANGE AND
SOUTHWESTERN WASHINGTON COUNTIES HAS EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. HOWEVER...DANGEROUS LIGHTNING AND GUSTY WESTERLY WINDS ARE
STILL POSSIBLE.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3851 8674 3859 8625 3816 8628 3816 8632
3820 8638 3816 8639 3821 8692
TIME...MOT...LOC 0850Z 271DEG 54KT 3838 8643
$$
MPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 2:58 AM EST, 11 minutes earlier.
Area forecast discussion, Feb 28, 2:58 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
258 AM EST MON FEB 28 2011
.SHORT TERM (TODAY AND TONIGHT)...
...TORNADO WATCH FOR AREAS ALONG AND WEST OF A LINE FROM FRANKFORT
TO SCOTTSVILLE UNTIL 15Z...
WELL ADVERTISED COLD FRONT IS QUICKLY APPROACHING THE CWA FROM THE
WEST. THE STORM PREDICTION CENTER HAS PLACED ALL AREAS WEST OF A
LINE FROM FRANKFORT TO SCOTTSVILLE UNDER A TORNADO WATCH UNTIL 15Z.
THIS IS BECAUSE OF THE STRONG-SEVERE STORMS ALONG THE FRONT...AS
WELL AS EMBEDDED TORNADIC SIGNATURES PEPPERED THROUGHOUT. THIS TREND
WILL CONTINUE...AS LIFTED INDICES RANGE FROM -1 TO -2 C ACROSS MUCH
OF THE CWA...MAINLY I-65 WESTWARD. THESE COULD BECOME WORSE IF
DEWPOINTS JUMP INTO THE LOW 60S CLOSER TO THE FRONTAL BOUNDARY. IN
ADDITION...DEEP LAYER SHEAR IS PLENTY SUPPORTIVE OF SUPERCELLS
HOWEVER UNIDIRECTIONAL SHEAR WILL DOMINATE OVER OUR AREA...SO A
SQUALL LINE W/ EMBEDDED BOWING SEGMENTS AND A FEW SUPERCELLUAR
STRUCTURES ARE EXPECTED AS THE COLD FRONT REACHES OUR CWA. AREA VAD
WIND PROFILERS SHOW ANYWHERE FROM 60-80 KTS AT 2-3KFT...SO LOW LEVEL
SPEED SHEAR IS VERY HIGH...ALSO LENDING TO STORM RELATIVE HELICITY
VALUES FROM THE SPC MESOANALYSIS PAGE OF 400 TO OVER 600 M2/S2. SO
ALTHOUGH THE OVERALL THREAT FROM ANY SEVERE STORM ALONG THE COLD
FRONT WILL BE DAMAGING STRAIGHT LINE WINDS...ISOLATED TORNADOES CAN
NOT BE RULED OUT GIVEN THE AMOUNT OF SPEED SHEAR IN THE LOWER
ATMOSPHERE.
SINCE THE CONVECTION ALONG THE COLD FRONT IS TILTED FROM S-CENTRAL
IL...SOUTHWEST TO S-CENTRAL MO...THE SQUALL LINE LOOKS TO ARRIVE
OVER OUR WRN INDIANA COUNTIES BY AS EARLY AS 830Z/330 AM EST...AND
OUR WRN KY COUNTIES BY 10Z/5AM EST...AND PERHAPS THE BOWLING GREEN
METRO AREA BY 12-13Z. WITH THIS EARLY MORNING ARRIVAL OVER THE WRN
CWA...THIS MAY GIVE OUR ERN CWA A COUPLE OF HOURS OF ADDITIONAL
DESTABILIZATION. THUS SPC STILL HAS A MODERATE RISK OUT FOR OUR ERN
CWA TODAY. HOWEVER...THE 00Z NMM-WRF ANALYZED THE CURRENT RADAR
TRENDS VERY WELL...AND THIS MODEL HAS STRONG-SEVERE LINE OVER OUR
NWRN CWA BY 4AM EST...AND THEN PUSHING ACROSS THE BLUEGRASS REGION
OF KY BETWEEN 15-18Z ROUGHLY...WITH SCATTERED RAIN SHOWERS BEHIND
THE FRONT. SO HAVE TRENDED POPS BACK LATE THIS AFTERNOON...BUT
CONTINUE THE HEAVY RAINFALL/SEVERE WORDING IN THE FORECAST.
HIGHS TODAY WILL BE IN THE MORNING...AND TEMPS WILL PLUMMET BEHIND
THE FRONT...MOST LIKELY INTO THE 40S. GRADIENT WINDS AHEAD OF THE
CONVECTION AND BEHIND WILL BE SUSTAINED 15-25 MPH WITH GUSTS TO 45
MPH.
TONIGHT...TOOK OUT SHOWER MENTION OVER THE EAST AS COLD FRONTAL
PRECIP WILL HAVE EXITED OUR CWA BY 00Z. TEMPS WILL DROP INTO THE
UPPER 20S/LOWER 30S OVERNIGHT.
.LONG TERM (TUESDAY - SUNDAY)...
TUESDAY THROUGH THURSDAY NIGHT...
SURFACE HIGH PRESSURE WILL CROSS THE OHIO VALLEY DURING THE DAY
TUESDAY. A WEAK FRONTAL BOUNDARY WILL APPROACH FROM THE NORTH ON
WEDNESDAY...BUT WITH FAIRLY ZONAL FLOW...MOISTURE WILL BE PRETTY
SCANT ACROSS THE REGION. THE FRONT MAY MAKE IT CLOSE TO THE OHIO
RIVER...BEFORE STALLING OUT AND RETREATING QUICKLY AS A WARM FRONT
DURING THE DAY THURSDAY. SURFACE AND UPPER LEVEL WINDS WILL
GRADUALLY SHIFT TO THE WEST SOUTHWEST BY THURSDAY NIGHT ALLOWING
MOISTURE TO RETURN FROM THE GULF STATES AS WE HEAD INTO FRIDAY.
MAX TEMPERATURES THROUGH THE PERIOD WILL GENERALLY RANGE FROM THE
MID 50S TO LOW 60S...WITH OVERNIGHT LOWS IN THE LOWER-MID 30S.
THOUGH WITH THE SOUTHWESTERLY FLOW DEVELOPING THURSDAY
NIGHT...TEMPERATURES PROBABLY WILL NOT DROP ALL THAT MUCH WITH LOWS
IN THE LOWER-MID 40S REGION WIDE.
FRIDAY THROUGH SUNDAY...
PATTERN LOOKS TO TURN ACTIVE ONCE AGAIN AS WE APPROACH THE WEEKEND.
FROM THE GLOBAL SCALE...IT LOOKS LIKE WE'RE SOLIDLY IN A CLASSIC LA
NINA PATTERN WITH THE WAVE TRAIN BRINGING SYSTEMS THROUGH THE REGION
EVERY 5-7 DAYS. BOTH THE LONG TERM GFS AND EURO SOLUTIONS KEEP THE
SOUTHEAST RIDGE BUILT UP ALLOWING FOR THE STORM TRACK TO BE MORE OF
A MIDWEST-BASED PATTERN. THUS...GIVEN THE CURRENT WAVE PATTERN...WE
ARE PROBABLY LOOKING AT MID-LEVEL WAVES COMING THROUGH EVERY 5-6
DAYS OR SO. FOR THE WEEKEND...THE GFS AND EURO ARE IN GENERAL
AGREEMENT WITH ANOTHER H5 TROUGH AXIS CRUISING THROUGH THE MID WEST
WITH A SFC LOW MOVING UP FROM THE CENTRAL PLAINS IN THE LOWER GREAT
LAKES AND UPPER OHIO VALLEY. THERE IS SOME TIMING ISSUES BETWEEN
THE EURO AND GFS...BUT BOTH MODEL AGREE THAT THE PERIOD FROM FRIDAY
NIGHT THROUGH SATURDAY NIGHT WILL LIKELY BE WET AND STORMY.
SOUTHWESTERLY SFC AND PBL FLOW WILL ALLOW THE NORTHWARD TRANSPORT OF
WARM MOIST ARE BACK INTO THE REGION. PROBABLY WILL SEE SOME
SCATTERED SHOWERS ON FRIDAY AND FRIDAY NIGHT AS WE WILL BE IN THE
WARM SECTOR AND HAVE ADEQUATE LIFT DUE TO WARM AIR ADVECTION
PATTERN. SFC COLD FRONT WILL THEN SWING THROUGH LATE FRIDAY OR
SATURDAY BRINGING ANOTHER ROUND OF STRONG POSSIBLY SEVERE STORMS TO
THE REGION ALONG WITH HEAVY RAINFALL. SOME TIMING DIFFERENCE REALLY
BECOME APPARENT BY LATE SAT/SUNDAY WITH RESPECT TO HOW FAST THIS
SYSTEM WILL CLEAR THE REGION. FOR NOW HAVE SIDED CLOSER WITH THE
GFS/HPC SOLUTIONS...BUT MAY NEED TO BUMP POPS UP FOR SUNDAY IN
FUTURE FORECAST ISSUANCES SHOULD SLOWER SOLUTION EMERGE.
TEMPERATURES THROUGH THE PD WILL BE ABOVE AVERAGE WITH HIGHS IN THE
UPPER 50S TO THE LOWER 60S...AND THEN COOLING BACK INTO THE
MID-UPPER 40S ON SUNDAY.
&&
.HYDROLOGY...
* FORECAST OVERVIEW AND RAINFALL -
A FEW LOCATIONS STILL REMAIN IN FLOOD...WOODBURY...ROCHESTER...TELL
CITY AND BOSTON. ON AVERAGE ONE QUARTER TO ONE HALF INCH OF RAIN
FELL SUNDAY...BUT ADDITIONAL AMOUNTS OF ONE HALF TO ONE AND A HALF
INCHES OF RAIN CAN BE EXPECTED WITH APPROACHING SQUALL LINE ALONG
THE COLD FRONT. THIS ADDITIONAL RAINFALL...COMBINED WITH PREVIOUS
RAINS AND SATURATED GROUNDS COULD LEAD TO RIVER RISES AND POSSIBLE
FLOODING. THUS THE FLOOD WATCH WILL CONTINUE THROUGH THIS
AFTERNOON.
* GRAPHICAL INFORMATION -
FOR THE LATEST FORECASTS AND GRAPHICAL INFORMATION SEE OUR INTERNET
WEBSITE FOR RIVERS AND LAKES AT...
HTTP://WATER.WEATHER.GOV/APPS/INDEX.PHP?WFO=LMK (USE LOWER CASE)
&&
.AVIATION (06Z TAF ISSUANCE)...
ACTIVE WEATHER PATTERN THIS TAF PERIOD AS MOIST AIRMASS...FOR THIS
TIME OF YEAR...COMBINES WITH VIGOROUS COLD FRONT APPROACHING THE
AREA. PRESSURE GRADIENT IS TIGHTENING AHEAD OF THE SYSTEM...SO
SEEING WINDS GUSTING AT MOST SITES NOW. REGION IS NOW ENTIRELY IN
THE WARM SECTOR OF THIS STORM SYSTEM...THUS AS STORMS
INITIATE...EXPECT STRONGER WIND GUSTS TO ACCOMPANY THE STORMS.
TIMING OF DISCRETE CELLS THAT FORM AHEAD OF THE MAIN LINE TOO
DIFFICULT TO PINPOINT NOW...BUT HAVE HIGHER CONFIDENCE IN STORMS
ONGOING AROUND DAYBREAK AT KBWG AND KSDF AND A LITTLE LATER AT KLEX.
WINDS WILL SHIFT TO NORTHWESTERLY AS THE COLD FRONT SWEEPS THROUGH
BY LATE MORNING AT KSDF AND KBWG AND EARLY AFTERNOON AT KLEX.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH THROUGH THIS AFTERNOON FOR KYZ023>043-045>049-
053>057-061>067-070>078-081-082.
IN...FLOOD WATCH THROUGH THIS AFTERNOON FOR INZ076>079-083-084-
089>092.
&&
SHORT TERM........AL
LONG TERM.........MJP
HYDROLOGY.........AL
AVIATION..........RJSHazardous weather outlook, Feb 27, 8:43 PM EST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 843 PM EST SUN FEB 27 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-010145- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 843 PM EST SUN FEB 27 2011 /743 PM CST SUN FEB 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. LATE TONIGHT...A COLD FRONT WILL APPROACH THE REGION FROM THE WEST...BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS OUT AHEAD OF IT. BECAUSE OF THE STRENGTH OF THE COLD FRONT...STRONG TO SEVERE STORMS ARE EXPECTED ALONG IT...WITH DAMAGING WIND GUSTS BEING THE MAIN THREAT. AN ISOLATED TORNADO THREAT ALSO EXISTS WITH THE EXPECTED STORMS. THE BEST CHANCE FOR THIS THREAT WILL OCCUR AFTER 3 AM EST TONIGHT AND MAINLY WEST OF I-65. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE MONDAY MORNING AND WILL SPREAD EASTWARD TO THE SOUTHERN BLUEGRASS AND LAKE CUMBERLAND REGIONS BY MONDAY AFTERNOON. STRONG TO SEVERE STORMS WILL STILL BE POSSIBLE...ESPECIALLY DURING THE MORNING HOURS. AGAIN...DAMAGING WIND GUSTS WILL BE THE MAIN THREAT WITH ANY STORM...ALTHOUGH AN ISOLATED TORNADO THREAT CAN NOT BE RULED OUT. IN ADDITION...WIDESPREAD RAINFALL AMOUNTS OF ONE TO TWO INCHES CAN BE EXPECTED THROUGH MONDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. WITH ALREADY SATURATED GROUNDS AND SOME RIVERS STILL IN FLOOD OR FLOWING AT ELEVATED RATES...SHARP RISES IN AREA STREAMS AND RIVERS CAN BE EXPECTED FROM THE RAINFALL...WITH THE POTENTIAL FOR RIVER FLOODING. THUS...A FLOOD WATCH IS IN EFFECT THROUGH MONDAY AFTERNOON. IN ADDITION...AN ISOLATED FLASH FLOOD THREAT FROM ANY THUNDERSTORMS THAT TRAIN OVER THE SAME AREAS CAN NOT BE RULED OUT. ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED TONIGHT THROUGH MONDAY AFTERNOON TO REPORT INSTANCES OF DAMAGING WINDS...FLOODING AND RAINFALL TOTALS. JSD/MJ
In the hours before
Local storm report, Feb 27, 10:27 PM EST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1027 PM EST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG 7 SSE RUSSELLVILLE 36.75N 86.85W
02/24/2011 LOGAN KY CO-OP OBSERVER
A BARN AND SHED WERE DESTROYED NEAR THE INTERSECTION OF
HIGHWAY 431 AND HIGHWAY 2371. A DOUBLE WIDE SUSTAINED
SOME SIDING DAMAGE JUST SOUTH OF THIS.
&&
EVENT NUMBER LMK1100162
MRCSpecial weather statement, Feb 28, 2:27 AM EST, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 227 AM EST MON FEB 28 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-280930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 227 AM EST MON FEB 28 2011 /127 AM CST MON FEB 28 2011/ ...STRONG GRADIENT WINDS AHEAD OF APPROACHING COLD FRONT... A POWERFUL COLD FRONT IS QUICKLY APPROACHING THE LOWER OHIO VALLEY REGION. GRADIENT...NON-THUNDERSTORM WINDS OUT AHEAD OF THIS COLD FRONT ARE SUSTAINED ANYWHERE FROM 15-25 MPH OUT OF THE SOUTHWEST...WITH GUSTS AS HIGH AS 45 MPH. WINDS THIS STRONG COULD MAKE TRAVEL VERY DIFFICULT ON EAST TO WEST ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OUTDOOR ITEMS COULD EASILY BE BLOWN AROUND WITH WINDS THIS HIGH. WEAKENED TREES MAY ALSO TOPPLE OVER IN THESE WINDS. IF DRIVING EARLY THIS MORNING...USE EXTRA CAUTION! AL
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 3:21 AM EST | Tornado Warning | LMK | Dubois | 24 min |
| Feb 28, 3:31 AM EST | Tornado Warning | LMK | Crawford, Harrison, Orange, Washington | 29 min |
| Feb 28, 4:01 AM EST | Severe Thunderstorm Warning | LMK | Clark, Crawford, Floyd, Harrison, Scott, Washington | 30 min |
| Feb 28, 4:17 AM EST | Tornado Warning | LMK | Clark, Floyd | 28 min |
| Feb 28, 4:25 AM EST | Severe Thunderstorm Warning | LMK | Clark, Floyd | 35 min |
| Feb 28, 4:31 AM EST | Tornado Warning | LMK | Clark | 29 min |
| Feb 28, 4:47 AM EST | Severe Thunderstorm Warning | LMK | Harrison | 43 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.